Hi - I'm new to the board. I have been dealing with horrible back pain for about two years now. Nothing that I've tried has helped and my PCP was sypathetic enough to put me on vicodin which seemed to be the only thing that took the edge off.
After taking vicodin for some time (don't remember how long now), my PCP decided it was time to see a pain management doc. She put me on tramadol since she didn't want me to be on narcotics. Tried the tramadol for a few days and found that it seemed to be making me anxious/agitated.
I called the PM doc to tell her this and her answer is to have me take a muscle relaxer (also been taking this and find no real relief) in am and pm along with upping my current 60mg of Cymbalta to 120 per day! I'm taking Cymbalta for anxiety and had wanted to stop taking it since I know it is very strong and has major withdrawal effects (can feel it only hours after missing a dose) but decided to stay on it after consulting with my doc previously.
Anyway, I'm scared to death to go to 120mg/day and told the PM doc's nurse. She stood her ground and said that Cymbalta helps not only with anxiety put pain also. I told her I would have to think about it. I've called my PCP in the meantime but won't be able to see her until Monday - she is on vaca.
Has anyone tried Cymbalta as a means for pain management and what has your experience been? Any other thoughts/opionions are welcome.
I was taking Celexa for depression and my PCP, who now also treats me for pain with guidance from my pain doc, recommended trying Cymbalta.
The very first day after taking Cymbalta I felt like I was on cloud 9. Much less pain. But that was it. I've now been taking Cymbalta 60mg/day for a couple of months but I can't see the benefit. So now the PCP wants to up my dose to 120mg/day. It's going through the insurance mill so far.
Depression-wise things are OK. Pain-wise, the methadone is what's working.
I had never heard that it can be hard stopping Cymbalta. Can I ask where you heard about that - your doctor? I need more info before doubling my dose.
I know about the withdrawal first-hand. I have missed a dose from time to time. When I do - even if I don't remember I missed it, I KNOW I did b/c within hours I start to feel awful and that's just on 60mgs. I've been out of town and forgotten my pills and my doc has to call the pharmacy b/c I can't even miss a day without feeling terrible...
I actually just went to the doctor yesterday and asked for it. I have heard so much good about it here on the web. I am hoping that it will help with the nerve pain, and depression, cause I am depressed.
First dose last night and I am praying this stuff does what everyone says.
My Pm doctor put me on Cymbalta 60mg just once a day and Neurotin 300mg 4 times a day. They are going to up my mg on my next visit. At this point I dont see a real difference but I have been told that you do have to be weened off it becuase it can cause serious problem. Everyone that I have talked to, that does take cymbalta says that if you do go off it you will see a big difference and you will then realize you do need it. I wish you good luck.
Sorry I missed this post when you first wrote. How is it coming with the Cymbalta? Hope all is well.
Cymbalta made my blood pressure rise to the point where it felt like my head was going to explode right off my shoulders. Within a week of taking it, I felt like I was going to just rip myself to pieces. I had what felt like terrible rage. I almost couldn't even stand to be in my own skin. Went to my primary, and when they took my blood pressure, they just about fell out. It was dangerously high. I had told my (at the time) PM doctor (no longer using him) that this stuff was causing terrible side effects and explained how I was feeling, and he didn't even bother to take my blood pressure and wouldn't consider lowering the dose. He said to give it another couple of weeks. That didn't sit well with me, so after I left his office, I went straight to my primary.
Needless to say, I never went to that PM doctor again. I could have had a major stroke because of that stuff, and that PM's unwillingness to listen to me.
I truly hope the Cymbalta works for you, because from what I've heard it really is a great med in chronic pain treatment.
Please, if you drop by, let us know how things are going.
Hi I Also Take 60 Mg. Of Cymbalta And It Is So True That If You Miss A Dose You Will Get Head Zaps Weird Feeling In Your Head. I Have Done Several Times And I Always Know Woops I Forgot To Take It . Other Then That It Works Great..... Just Be Vigalant Ni Taking It..
Just wanted to share my own experience on Cymbalta....I have been on it for a year and a half and have to say that I love it....I have not had any negaticve side effects what so ever.....
Back before I was getting my divorce....it didn't seem to effect my "fun life" if ya know what I mean
I have never been diagnosed with depression and usually have a very joyful attitude and am a Christian and get peace and happiness from God...
That being said....I was put on the medicine originally for it's use for nerve and arthritic type of pain but since I just had my 3rd cervical sugery in 5 years....and living with chronic pain....I am wanting to stay on the medicine to help with the downside and emotions of living with pain everyday....
I notice that it does help me stay "positive" and helps me handle the pain better as well..
I totally agree with those posters that say that you need to be very careful about tapering this medicine (as well as most others).....I am so happy to hear that other people experienced those "shock"....and tingling feeling when they missed a dose...well...not happy they went through but you know....
I thought I was going nuts one weekend when I forgot to call the Dr. for a refill when I ran out and thought it would be no big deal to wait from Friday to Monday...Well....it was a terrible time!!!!! I couldn't sleep and those "electric shock/buzz" feelings were horrible.....I felt so....off....so....strange and awful....creepy crawleys like Restless Legs.....which is terrible in of itself and this was my WHOLE body.....!!!!kind of hard to describe but spent the whole weekend on the couch trying to watch tv to take my mind off of it....
I got a total of maybe 3 hours sleep that entire weekend!!!!! So believe me...I will NEVER run out of that again....
Well....I know that everyone has different experiences and it really is trial and error but I am also of the thought that the majority of us that are in chronic pain can benefit from an anti-deppresant to help us deal with it and to keep our moods up....I have a wonderful family (friends with ex) friends, church, etc. but it's still very difficult dealing with this and most of everyone I know except for this board....really don't understand what I go through and it gets lonely with that as I'm sure all of you know.....On top of how being in pain has changed "who we are" in some way.....I certainly can't do all the active and adventurous things I used to do....I also see a counselol/mentor that is great at helping me "re-define" who I am and learning to LIVE with this and not just tolerate it.....
So....keep trying to find a good combination of medicine....caring Dr.s.....surgery if needed.....pt....injections.....therapy. ....etc......I truly believe we have to take care of every part of ourselves living with pain....body, mind and soul....
I've been using 90mg of cymbalta for 9 months. initially i wasn't sure if it alleviated any of the pain but it definetly changed my mood. not neccasarily for the good. i started to have serious nightmares. after changing dr's i was told i should have never started taking it at night. so i went to a.m. doses. the nightmares went away but i wasn't sure the meds were working. i was told to give them a chance. i did and have recently requested that i stop taking the med because i have become a different person. it changed my personality. i went from peaceful to very agitated and downright mean at times. so, i'm on my 3rd wk. without it and it is a little difficult to stop but i am certain the pain relief was far to minimal to have such a strong med running in my blood. i hope this was helpful.
My doctor gave me Cymbalta yesterday for some minor post-menopausal depression. I took 30 mg last night before bed(doc said it would help with nausea) Oh my God-I thought I was going to die! I got a horrible headache, severe abnominal pain and nausea. I also had tremors and insomnia and hallucinations. I literally layed there with the light on all night clutching the phone. I really thought I was going to die. I was too embarrassed to call the doctor, so I called the emergency room at our local hospital. The nurse was not very supportive. It was terrifying to say the least. Thankfully, my husband stayed home today and took the kids to school. I have layed in bed all day feeling "spaced out" with both fatique and a splitting headache. I called my doctor and was told that they have never heard of anyone having that kind of a reaction(boy, did I feel like a wacko)
Just wanted to say to all of those folks out there that are sensitive to drugs like me(I can't take ANYTHING) be VERY careful with this one. I chose Cymbalta over Zoloft(which I could take) because it was suppose to have a lower instance of weight gain. Let me see-psychotic, near death experience vs. a little weight gain. Wow, now there's a no brainer! Good luck.....
I'm also new to this............I just want to say I'm on Cymbalta twice a day for HORRIBLE Fibromyalgia pain and arthritis. Don't be afraid to go higher it will help a lot!!!!! I have been on Cymbalta since it first came out...I had to go off of it a couple of months ago for other health reasons..my pain was soooooooo bad I couldn't even work or get comfortable. I guess I didn't realize how much Cymbalta really does help with pain management.